MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L20MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L20MM; SCREW, FIXATION, BONE
Model Number 657320S
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The customer reported that the thread on the screw came away as it was being inserted.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: some turns of the locking threads are indeed damaged / shaved off.Possible cause of these damages could have been as the locking screw was positioned on an unfavorable angle so that the material was getting shaved off.Based on investigation, the root cause was attributed to be user related.The failure was caused by possible inadequate angulation / positioning during screw insertion.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L20MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10891922
Report Number0008031020-2020-02520
Device Sequence Number11536990
Product Code HWC
UDI-Device Identifier07613327086942
UDI-Public07613327086942
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K132502
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 02/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number657320S
Device Catalogue Number657320S
Device Lot NumberY57985
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2020
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1